MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS
Model Number ISERT 230 (+15.00D)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation stated that the complaint product was not returned.Complaint investigation was unable to perform a visual inspection on the product as the complaint product was not returned from customer.According to the information from the customer, the leading haptic broke off during insertion.No abnormalities were found in production and inspection records of the product.Root cause was not determined.(serial no.: (b)(4)-model 230.Internal reference: (b)(4).
 
Event or Problem Description
During iol insertion, the leading haptic broke off while plunging forward.The incision needed to be enlarged to remove the iol.No injury and the patient is reported to be in stable condition.The facility disposed of the product and was unable to return it for proper investigation.

Brand Name
HOYA ISERT 230
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
14768 pipeline avenue
chino hills CA 91709
MDR Report Key5448488
Report Number3006723646-2016-00006
Device Sequence Number402098
Product Code HQL
UDI-Device Identifier04547480301310
UDI-Public04547480301310
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model NumberISERT 230 (+15.00D)
Device Lot NumberAJ483
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2016
Initial Report FDA Received Date02/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR